Alert archive / Michigan / Flash Flood Warnings in 2014
Flash Flood Warning 5, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this flash flood warning at Jul 7, 2014, 5:13 AM EDT for Barry County, Eaton County, Ingham County, Michigan. It was in force for 12 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2014, 5:13 AM EDT (09:13 UTC)
- Expired
- Jul 7, 2014, 5:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barry County, MI, Eaton County, MI, Ingham County, MI
The radar
The Grand Rapids radar (KGRR), 59 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 5:30 AM EDT | HEAVY RAIN 1.32 | 4 Sse Bath, MI | MESONET STATION 1 N HASLETT /CW9742/ HEAVY RAIN DURATION 12 HOURS |
| Jul 7, 6:03 AM EDT | FLASH FLOOD | 1 Ne East Lansing, MI | WLNS REPORTS STANDING WATER AT HASLETT RD AND SAGINAW HWY. |
| Jul 7, 6:06 AM EDT | HEAVY RAIN 1.3 | Okemos, MI | STORM TOTAL RAINFALL. |
| Jul 7, 6:18 AM EDT | FLASH FLOOD | Bellevue, MI | SPOTTER REPORTS STANDING WATER IN YARD AND OVER ROAD NEAR HOUSE. BATTLE CREEK RIVER NEARBY IS RAPIDLY RISING. |
| Jul 7, 6:18 AM EDT | HEAVY RAIN 3.72 | Bellevue, MI | SPOTTER REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 9.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
052 WGUS53 KGRR 070913 FFWGRR MIC015-045-065-072100- /O.NEW.KGRR.FF.W.0005.140707T0913Z-140707T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 513 AM EDT MON JUL 7 2014 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * FLASH FLOOD WARNING FOR... BARRY COUNTY IN SOUTHWEST MICHIGAN... EATON COUNTY IN SOUTH CENTRAL MICHIGAN... INGHAM COUNTY IN SOUTH CENTRAL MICHIGAN... * UNTIL 500 PM EDT MONDAY * AT 508 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. IT IS ESTIMATED THAT ONE HOUR RAINFALL RATES OVER SOUTHERN BARRY COUNTY AROUND HICKORY CORNERS INTO SOUTHWEST EATON COUNTY MAY HAVE TOPPED 2.5 INCHES BETWEEN 4 AND 5 AM. ADDITIONALLY AROUND THE CITY OF LANSING...TRAINING THUNDERSTORMS WILL LIKELY RESULT IN 1 TO 2 INCHES OF RAIN IN THE CITY BY 6 AM. LOCAL AMOUNTS OVER 3 INCHES ARE POSSIBLE THERE. ADDITIONAL THUNDERSTORMS WERE DEVELOP UPSTREAM OF THESE COUNTIES...POTENTIALLY PROLONGING THE HEAVY RAIN BEYOND 6 AM. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... CHARLOTTE...HASTINGS...LANSING...BELLEVUE...EATON RAPIDS...GRAND LEDGE...LESLIE...MASON...MIDDLEVILLE...NASHVILLE...STOCKBRIDGE... WEBBERVILLE...WILLIAMSTON...BELL OAK...BOWENS MILL...CARLISLE... CARLTON CENTER...CEDAR CREEK...CHARLESWORTH...CHESTER... CLOVERDALE...COATS GROVE...CROOKED LAKE...DELTA MILLS...FOREST HILLS...GRESHAM...GUN LAKE...HASTINGS MUNI ARPT...HOYTVILLE AND LITTLE VENICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 4242 8554 4277 8555 4278 8416 4243 8414 $$ MJS
1 follow-up statement
459 WGUS73 KGRR 071411 FFSGRR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1011 AM EDT MON JUL 7 2014 MIC015-045-065-071426- /O.CAN.KGRR.FF.W.0005.000000T0000Z-140707T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BARRY MI-EATON MI-INGHAM MI- 1011 AM EDT MON JUL 7 2014 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR INGHAM...EATON AND BARRY COUNTIES IS CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4242 8554 4277 8555 4278 8416 4243 8414 $$ JK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:29 AM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 7, 3:29 AM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
329 AM EDT MON JUL 7 2014
LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/FIREWEATHER/HYDRO/MARINE
.SYNOPSIS...
ISSUED AT 311 AM EDT MON JUL 7 2014
A WEAK FRONT WILL PUSH SOUTHEAST OF MICHIGAN TODAY. A WEAK RIDGE
OF HIGH PRESSURE WILL THEN CONTROL OUR WEATHER FOR MOST OF THE DAY
LEADING TO DRY AND WARM CONDITIONS. ANOTHER LOW PRESSURE SYSTEM
WILL ARRIVE FOR TUESDAY. THIS SYSTEM WILL ALLOW FOR WET WEATHER
AGAIN FOR MUCH OF THE REGION. HIGH PRESSURE ARRIVES FOR THE END OF
THE WEEK.
&&
.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 311 AM EDT MON JUL 7 2014
BAND OF CONVECTION WILL CONTINUE TO PUSH STEADILY SOUTHEAST THIS
MORNING. A CAP BUILDS OVER MUCH OF THE AREA TODAY. THIS WILL ACT
TO KEEP IT DRY. LOOKS WITH INCREASING SUNSHINE THROUGH THE DAY AS
THE SUBSIDENCE STRENGTHENS.
DIGGING WAVE OF LOW PRESSURE ARRIVES BY EARLY TUESDAY. COULD BE
A PERIOD OF HEAVY RAIN AND THUNDERSTORMS WITH THIS
SYSTEM...ESPECIALLY ALONG INTERSTATE 94. WILL HAVE TO MONITOR
STRONGER GUST POTENTIAL WITH ANY STORMS GIVEN THE INCREASING WIND
FIELDS. DEEP LAYER SHEAR OVER 40 KNOTS AS WELL...SO SEVERE
POTENTIAL NEEDS TO BE MONITORED CLOSELY. SOUNDINGS LOOK SATURATED
FOR A PERIOD TUESDAY AS PWAT VALUES CLIMB BACK UP TO AROUND 2
INCHES. LOCAL EXCESSIVE RAIN POSSIBLE.
WILL HAVE TO MONITOR THE THUNDERSTORM POTENTIAL ON WEDNESDAY AS
THE MID LEVEL TROUGH AXIS SHIFTS THROUGH DURING THE DAY.
.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 311 AM EDT MON JUL 7 2014
A RISK FOR THUNDERSTORMS RETURNS...ESPECIALLY FOR FRIDAY NIGHT
INTO SATURDAY. MODELS SHOW ANOTHER MID LEVEL WAVE TRACKING DOWN
FROM THE NORTHWEST. IT WILL BE UNSTABLE OUT AHEAD OF THIS SYSTEM
AND PWAT VALUES CLIMB BACK UP TO AROUND 1.5 INCHES. WILL MAINTAIN
THE RISK FOR STORMS.
HIGH PRESSURE CONTROLS THE WEATHER FOR THU AND FRI...ALTHOUGH SOME
LATE AFTERNOON STORMS COULD BEGIN TO ARRIVE IN WESTERN COUNTIES
LATER IN THE DAY.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 116 AM EDT MON JUL 7 2014
RADAR SHOWS THE BACK EDGE OF THE THUNDERSTORM COMPLEX MOVING ESE
NEAR CHICAGO ATTM. PCPN IS PRETTY MUCH OVER AT KMKG AND WILL END
BY 09Z OR SO OVER THE EASTERN TAF SITES. GUSTY SW WINDS WILL SHIFT
MORE TO THE WEST TOWARD SUNRISE AND DECREASE A BIT. THERE COULD BE
A BRIEF PERIOD OF MVFR CIGS BUT EVERYTHING SHOULD BE VFR BY 14Z.
&&
.MARINE...
ISSUED AT 311 AM EDT MON JUL 7 2014
CONVECTIVE WINDS KICKED UP THE WAVES...OVER 5 FOOTERS STILL NEAR
GRAND HAVEN AND HOLLAND. WILL STRETCH THE CURRENT HAZARDS THROUGH
THE MORNING. THE PRESSURE GRADIENT WEAKENS THROUGH THE DAY...SO
SUB 4 FOOTER LIKELY BY NOON. THE PRESSURE GRADIENT REMAINS LOW
ENOUGH TO LIMIT THE RISK FOR HAZARDOUS BOATING CONDITIONS THROUGH WEDNESDAY.
&&
.FIRE WEATHER...
ISSUED AT 311 AM EDT MON JUL 7 2014
WET CONDITIONS PERSIST...SO FIRE HAZARDS WILL BE LOW THROUGH MID WEEK.
&&
.HYDROLOGY...
ISSUED AT 311 AM EDT MON JUL 7 2014
HEAVY RAINS WILL WIND DOWN EARLY THIS MORNING. LARGE AREA OF 3 TO
5 INCHES OF RAIN FELL IN PORTIONS OF THE MAPLE...FLAT AND LITTLE
MUSKEGON BASINS OVERNIGHT. CONSIDERABLE RISES LIKELY FOR THESE
LOCATIONS. WILL NEED TO MONITOR THE RAIN EVENT TUESDAY. WHILE IT
LOOKS LIKE THE DURATION WILL BE LIMITED...THE PARAMETERS LOOK
FAVORABLE FOR HEAVY RAIN. PWAT AROUND 2 INCHES...LOW LCL AND THIN
DEEP CAPE.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT UNTIL 11 AM EDT THIS MORNING FOR MIZ037-
043-050-056-064-071.
LM...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR LMZ844>849.
&&
SYNOPSIS...MJS
SHORT TERM...MJS
LONG TERM...MJS
AVIATION...93
FIRE WEATHER...MJS
HYDROLOGY...MJS
MARINE...MJSHazardous weather outlook, Jul 6, 7:53 AM EDT, 21 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 753 AM EDT SUN JUL 6 2014 MIZ037>040-043>046-050>052-056>059-064>067-071>074-071015- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 753 AM EDT SUN JUL 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED AFTERNOON THUNDERSTORMS WILL BECOME NUMEROUS TONIGHT. A FEW OF THE STORMS COULD BE SEVERE. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY HAZARDS. THERE IS AN ELEVATED RISK FOR EXCESSIVE RAIN TO PRODUCE SMALL STREAM AND URBAN FLOODING. WHERE THE STORMS PERSIST...MORE THAN TWO INCHES OF RAIN WILL BE POSSIBLE. FREQUENT LIGHTNING COULD ACCOMPANY THE STORMS. THE MAIN STORM MOTION WILL BE EAST SOUTHEAST AT AROUND 25 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND AGAIN ON SATURDAY. GUSTY WINDS AND SMALL HAIL COULD ACCOMPANY THE STORMS. IN ADDITION...RAINFALL COULD BE HEAVY ON THOSE DAYS AS WELL. A COUPLE OF NON SEVERE THUNDERSTORMS MAY DEVELOP MONDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LMZ844>849-071015- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 753 AM EDT SUN JUL 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS BOATING AND SWIMMING CONDITIONS ARE EXPECTED THROUGH TONIGHT DUE TO HIGH WINDS AND WAVES. THUNDERSTORMS WILL BECOME NUMEROUS BY TONIGHT. A FEW OF THE STORMS THIS AFTERNOON INTO TONIGHT COULD BE SEVERE. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY HAZARDS. FREQUENT LIGHTNING WILL ALSO BE POSSIBLE. THE MAIN STORM MOTION WILL BE EAST SOUTHEAST AT AROUND 25 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND AGAIN ON SATURDAY. GUSTY WINDS AND SMALL HAIL COULD ACCOMPANY THE STORMS. A COUPLE OF NON SEVERE THUNDERSTORMS MAY DEVELOP MONDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. MJS
In the hours before
Local storm report, Jul 7, 2:39 AM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
239 AM EDT MON JUL 7 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HEAVY RAIN 3 NW WHITE CLOUD 43.58N 85.81W
07/07/2014 M2.60 INCH NEWAYGO MI TRAINED SPOTTER
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMSpecial weather statement, Jul 7, 3:03 AM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
303 AM EDT MON JUL 7 2014
MIZ058-059-064>067-071>073-070830-
ALLEGAN-BARRY-CALHOUN-CLINTON-EATON-INGHAM-IONIA-KALAMAZOO-VAN BUREN-
303 AM EDT MON JUL 7 2014
...SIGNIFICANT WEATHER ADVISORY...
AT 300 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SLEEPY HOLLOW STATE
PARK TO KEELER...MOVING EAST AT 40 MPH.
PEA SIZE HAIL...WIND GUSTS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
KALAMAZOO... LANSING... CHARLOTTE...
BATTLE CREEK... PAW PAW... RICHLAND...
DECATUR... BELLEVUE... WILLIAMSTON...
SCHOOLCRAFT... EATON RAPIDS... MASON...
WEBBERVILLE... MARSHALL... KEELER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4207 8623 4224 8623 4225 8637 4227 8635
4310 8450 4308 8436 4278 8436 4277 8415
4259 8414 4242 8456 4242 8471 4236 8472
4207 8542
TIME...MOT...LOC 0704Z 270DEG 34KT 4291 8430 4207 8633Local storm report, Jul 7, 3:58 AM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
358 AM EDT MON JUL 7 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM HEAVY RAIN ALMA 43.38N 84.65W
07/07/2014 M4.90 INCH GRATIOT MI TRAINED SPOTTER
STORM TOTAL RAINFALL THROUGH 3:15 AM.
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMSpecial weather statement, Jul 7, 4:22 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
422 AM EDT MON JUL 7 2014
MIZ058-059-065>067-071>074-070945-
BARRY-CALHOUN-CLINTON-EATON-INGHAM-IONIA-JACKSON-KALAMAZOO-VAN BUREN-
422 AM EDT MON JUL 7 2014
...SIGNIFICANT WEATHER ADVISORY...
AT 418 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES EAST OF
WEBBERVILLE TO FITCHBURG TO PORTAGE...MOVING EAST AT 40 MPH.
WIND GUSTS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
JACKSON... MARSHALL... TEKONSHA...
ALBION... CONCORD... GRASS LAKE...
BROOKLYN... FULTON... CLIMAX...
RIVES JUNCTION... CERESCO... ATHENS...
MUNITH... WATERLOO TWP... BURLINGTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4242 8578 4242 8555 4255 8554 4301 8443
4292 8435 4278 8436 4278 8424 4267 8414
4207 8413 4207 8548
TIME...MOT...LOC 0822Z 268DEG 38KT 4273 8373 4243 8426
4224 8547
NJJLocal storm report, Jul 7, 4:55 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
455 AM EDT MON JUL 7 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND GST 3 ENE KENTWOOD 42.89N 85.54W
07/06/2014 M45 MPH KENT MI ASOS
ASOS STATION GERALD R FORD INTL /GRR/
0118 AM TSTM WND GST 5 E CASTLE PARK 42.74N 86.11W
07/07/2014 M41 MPH ALLEGAN MI ASOS
ASOS STATION W MICH REGIONAL ARPT /BIV/
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMLocal storm report, Jul 7, 4:57 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
457 AM EDT MON JUL 7 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM HEAVY RAIN ALMA 43.38N 84.65W
07/07/2014 M4.90 INCH GRATIOT MI TRAINED SPOTTER
STORM TOTAL RAINFALL THROUGH 3:15 AM.
0230 AM HEAVY RAIN 3 NW WHITE CLOUD 43.58N 85.81W
07/07/2014 M2.60 INCH NEWAYGO MI TRAINED SPOTTER
0207 AM FLASH FLOOD 1 N ALMA 43.39N 84.66W
07/07/2014 GRATIOT MI COUNTY OFFICIAL
AT LEAST 6-8 INCHES OF WATER OVER THE ROAD
ON PINE AVENUE IN FRONT OF ALMA SENIOR HIGH
SCHOOL. NUMEROUS STREETS IN ALMA AS WELL AS
ITHACA WITH QUITE A BIT OF STANDING WATER.
AT LEAST A FEW STREETS WILL BE BARRICADED.
0118 AM TSTM WND GST 5 E CASTLE PARK 42.74N 86.11W
07/07/2014 M41 MPH ALLEGAN MI ASOS
ASOS STATION W MICH REGIONAL ARPT /BIV/
0100 AM HEAVY RAIN 3 ENE KENTWOOD 42.89N 85.54W
07/07/2014 M1.53 INCH KENT MI OFFICIAL NWS OBS
HEAVY RAIN DURATION 5 HOURS
1200 AM HEAVY RAIN ALMA 43.38N 84.65W
07/07/2014 E2.35 INCH GRATIOT MI TRAINED SPOTTER
ESTIMATED STORM TOTAL RAINFALL THROUGH
MIDNIGHT.
1030 PM FLOOD 1 W KENTWOOD 42.89N 85.62W
07/06/2014 KENT MI TRAINED SPOTTER
EAST CASTLE LANE IS FLOODED WITH 4-6 INCHES
OF WATER.
1030 PM TSTM WND DMG 2 NNE CUTLERVILLE 42.86N 85.65W
07/06/2014 KENT MI TRAINED SPOTTER
LARGE TREES AND BRANCHES HAVE BEEN SNAPPED
AND UPROOTED. POWER LINES DOWN. EXTREME
WINDS.
1030 PM TSTM WND GST 3 ENE KENTWOOD 42.89N 85.54W
07/06/2014 M45 MPH KENT MI ASOS
ASOS STATION GERALD R FORD INTL /GRR/
1028 PM TSTM WND DMG 2 W KENTWOOD 42.88N 85.64W
07/06/2014 KENT MI TRAINED SPOTTER
POWER LINES DOWN AND A TREE DOWN ON A HOUSE
AT 48TH AND MILDRED IN KENTWOOD.
1027 PM TSTM WND DMG 2 N CUTLERVILLE 42.87N 85.66W
07/06/2014 KENT MI PUBLIC
SIGNIFICANT DAMAGE REPORTED ALONG DIVISION
AVE. BETWEEN 52ND AND 60TH STREETS IN
KENTWOOD. NUMEROUS TREES DOWN. ALSO REPORTS
OF DAMAGE TO STRUCTURES AND ROOFS WITH
INSULATION IN THE ROAD.
1027 PM TSTM WND DMG 3 W KENTWOOD 42.88N 85.64W
07/06/2014 KENT MI TRAINED SPOTTER
MARSHALL AVE IS IMPASSABLE DUE TO DOWNED
TREES AND POWER LINES. TIME ESTIMATED FROM
RADAR.
1024 PM TSTM WND DMG 1 N CUTLERVILLE 42.86N 85.66W
07/06/2014 KENT MI TRAINED SPOTTER
5 OR 6 RVS FLIPPED OVER AT RV DEALER LOCATED
AT 5600 DIVISION AVE. TIME ESTIMATED FROM
RADAR.
1023 PM TSTM WND DMG 2 NNW CUTLERVILLE 42.87N 85.68W
07/06/2014 KENT MI TRAINED SPOTTER
2 BUILDINGS COMPLETELY DESTROYED. AT LEAST
10 TREES UPROOTED AND ON BUILDINGS AND
BLOCKING THE ROAD. NO POWER IN THE AREA.
1020 PM FLOOD 1 ESE WYOMING 42.89N 85.68W
07/06/2014 KENT MI PUBLIC
FLOODING IN CLYDE PARK ON PLASTER CREEK IN
WYOMING. ALSO, A CAR WAS STRANDED AT 44TH
AND ILLINOIS AVE.
0930 PM HAIL 2 E JENISON 42.90N 85.79W
07/06/2014 M0.25 INCH OTTAWA MI TRAINED SPOTTER
PEA-SIZE HAIL.
0918 PM HAIL 5 E CASTLE PARK 42.75N 86.11W
07/06/2014 M0.50 INCH ALLEGAN MI PUBLIC
VERY BRIEF 0.25" - 0.5" HAIL
0913 PM TSTM WND DMG 3 SW OLIVE CENTER 42.89N 86.12W
07/06/2014 OTTAWA MI COUNTY OFFICIAL
TREE DOWN AT PORT SHELDON ST. AND US-31.
TIME ESTIMATED FROM RADAR.
&&
NWS GRAND RAPIDSThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:12 PM EDT | Special Marine Warning | GRR | 48 min | |
| Jul 6, 8:56 PM EDT | Special Weather Statement | GRR | Montcalm | 64 min |
| Jul 6, 9:05 PM EDT | Special Weather Statement | GRR | Kent | 55 min |
| Jul 6, 9:09 PM EDT | Severe Thunderstorm Warning | GRR | Ottawa | 37 min |
| Jul 6, 9:28 PM EDT | Severe Thunderstorm Warning | GRR | Isabella, Mecosta, Montcalm | 18 min |
| Jul 6, 9:45 PM EDT | Areal Flood Advisory | GRR | Montcalm | 6 hr |
| Jul 6, 10:21 PM EDT | Areal Flood Advisory | GRR | Kent | 5 hr |
| Jul 6, 10:30 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Ionia, Kent | 45 min |
| Jul 6, 11:16 PM EDT | Special Weather Statement | GRR | Kent | 59 min |
| Jul 6, 11:19 PM EDT | Flash Flood Warning | GRR | Gratiot, Ionia, Kent, Montcalm | 12 hr |
| Jul 6, 11:54 PM EDT | Areal Flood Advisory | GRR | Isabella, Mecosta | 6 hr |
| Jul 6, 11:54 PM EDT | Special Weather Statement | GRR | Clinton, Ionia | 96 min |
| Jul 7, 12:13 AM EDT | Severe Thunderstorm Warning | GRR | Ionia | 32 min |
| Jul 7, 12:21 AM EDT | Severe Thunderstorm Warning | GRR | Clinton | 54 min |
| Jul 7, 12:27 AM EDT | Flash Flood Warning | GRR | Clinton | 12 hr |
| Jul 7, 12:35 AM EDT | Flash Flood Warning | GRR | Isabella, Mecosta, Newaygo | 12 hr |
| Jul 7, 12:55 AM EDT | Special Weather Statement | GRR | Clare, Gratiot, Isabella, Lake, Mecosta, Montcalm and 2 more | 65 min |
| Jul 7, 1:03 AM EDT | Severe Thunderstorm Warning | GRR | Gratiot | 57 min |
| Jul 7, 1:39 AM EDT | Special Weather Statement | GRR | Allegan, Barry, Clinton, Eaton, Ionia, Kent | 66 min |
| Jul 7, 3:03 AM EDT | Special Weather Statement | GRR | Barry, Calhoun, Clinton, Eaton, Ingham, Kalamazoo and 1 more | 87 min |
| Jul 7, 3:42 AM EDT | River Flood Advisory | GRR | Ionia | 8 days |
| Jul 7, 3:42 AM EDT | River Flood Advisory | GRR | Clinton | 13 days |
| Jul 7, 4:22 AM EDT | Special Weather Statement | GRR | Barry, Calhoun, Eaton, Ingham, Jackson, Kalamazoo | 83 min |
| Jul 7, 4:35 AM EDT | Areal Flood Advisory | GRR | Barry, Calhoun, Eaton, Ingham, Jackson, Kalamazoo | 6 hr |
| Jul 7, 9:23 AM EDT | River Flood Warning | GRR | Gratiot | 41 hr |
| Jul 7, 11:01 AM EDT | Areal Flood Warning | GRR | Gratiot, Ionia, Montcalm | 24 hr |
Nearby
Flash Flood Warnings in Michigan, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.